Alert archive / New York / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 20, NWS Burlington, VT

July 21, 2000St. Lawrence County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jul 21, 2000, 6:30 PM EDT for St. Lawrence County, New York. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2000, 6:30 PM EDT (22:30 UTC)
Expired
Jul 21, 2000, 7:15 PM EDT
In force
45 min
Issued by
NWS Burlington, VT
Area
Whole counties

County St. Lawrence County, NY

The radar

The Ft Drum radar (KTYX), 94 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2000-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2000-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WUUS51 KBTV 212232
SVRBTV
NYC089-212315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
630 PM EDT FRI JUL 21 2000

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. LAWRENCE COUNTY IN NEW YORK

* UNTIL 715 PM EDT

* AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 18 MILES SOUTHWEST OF OGDENSBURG...MOVING EAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NORTH OF HAMMOND AROUND 640 PM
  NEAR DE KALB AROUND 700 PM
  NEAR HERMON AROUND 715 PM

WHEN SEVERE THUNDERSTORMS ARE OCCURRING...MOVE INSIDE A REINFORCED
BUILDING...AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL
APPLIANCES UNTIL THE STORMS HAVE PASSED.

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:10 PM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Jul 21, 3:10 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BURLINGTON VT
310 PM EDT FRI JUL 21 2000

LARGE AREA RAIN MOVG ACRS CENTRL VT THIS AFTN ASSOC WTH S/WV AHD OF
MAIN 5H TROF. PCPN WL CONT THRU THIS EVENING.  FURTHER W ARE
STRONGER TSTMS THAT HAVE FIRED UP IN AREA THAT HAD MORE SUNSHINE THIS
AM. STRONGEST ACTIVITY WL MOV TO OUR S...BUT SCT TSTMS ALSO IN SRN
QUEBEC. THIS MORE CNVCTV NATURE PRECIP SHUD WEAKEN AS THE SUN GOES
DOWN.

SHUD BE A BREAK IN PRECIP TNGT BEFORE 5H LOW MOVES IN TO AREA.
THINK WELL START TO SEE ITS EFFECTS TMRW MORNING...PSBLY STILL
BEFORE 12Z.  I DIDNT GET FANCY WTH WRDG FOR TONIGHT...JUST
SAID CHC SHWRS TNGT...WTH LKLY TMRW AS BULK OF LOW AND SFC TROF
SWINGS THRU. BEST CHCS SHUD BE EARLY AFTN...BUT THINK SHWRS COULD
LINGER INTO THE EVENING.

MDLS BACK OFF ON POPS FOR SUN...BUT TROFFINESS AND COLD AIR ALOFT
REMAIN OVR FCST AREA...SO PUT IN CHC FOR SUN.

IN XTNDD...MRF BUILDS THE BERMUDA HIGH.  LONG SLY FETCH ARND HIGH
WL RETURN WARM AIR TO FA ALONG WTH HUMIDITY.  LO PRES SYSTEM PROGD
TO RIDE N ARND EDGE THEN WASH OUT AS IT APPROACHES FA.  MSTR AND
WARMTH ARE THERE...BUT COULDNT FIND ENOUGH DYNAMICS TO HANG MY HAT
ON TO PUT RAIN CHCS IN FOR TUE AND WED.

UPDATE:  LAST MINUTE CHANGE TO EXTENDED PERIOD...WENT AHEAD AND
ADDED SHOWERS TO TUES AND WED.

HANSON

.BTV...NONE.

Nearby

Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.